Journal article icon

Journal article

The Kelly criterion for spread bets

Abstract:

The optimal betting strategy for a gambler betting on a discrete number of outcomes was determined by Kelly (1956, A new interpretation of information rate. J. Oper. Res. Soc., 57, 975-985). Here, the corresponding problem is examined for spread betting, which may be considered to have a continuous distribution of possible outcomes. Since the formulae for individual events are complicated, the asymptotic limit in which the gamblers edge is small is examined, which results in universal formula...

Expand abstract
Publication status:
Published

Actions


Access Document


Publisher copy:
10.1093/imamat/hx1027

Authors


More by this author
Institution:
University of Oxford
Department:
Oxford, MPLS, Mathematical Inst
Journal:
IMA JOURNAL OF APPLIED MATHEMATICS
Volume:
72
Issue:
1
Pages:
43-51
Publication date:
2007-02-05
DOI:
EISSN:
1464-3634
ISSN:
0272-4960
URN:
uuid:1a205427-58c5-4446-8731-f4e65f89c42a
Source identifiers:
23803
Local pid:
pubs:23803
Language:
English
Keywords:

Terms of use


Metrics



If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP